Alterations in the Ah Receptor Level after Staurosporine Treatment

Sheo S. Singh, Gary H. Perdew

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

Toxicity of 2,3,7,8-tetrachlorodibenzo-p-dioxin (TCDD) is known to be mediated by the aryl hydrocarbon receptor (AhR). The ligand-receptor complex mediates the induction of CYP1A1 (cytochrome P1450) gene transcription through interaction with an Ah-responsive element. Staurosporine, a potent inhibitor of protein kinases inactivates the TCDD-induced CYP1A1 gene transcription. This study was initiated to study binding capacity, capability to translocate, and levels of the AhR in Hepa 1 cells after staurosporine treatment. Levels of the AhR were quantitated in Hepa 1 cells by sandwich type radioimmunochemical method using Rpt 1 (AhR monoclonal antibody) as the primary antibody and [125I]goat anti-mouse as the secondary antibody. Staurosporine treatment caused a time- and concentration-dependent decrease in the intracellular concentration of AhR. At 8 h, the EC50 for the staurosporine-dependent decrease in AhR was 75 nM. Although the receptor levels decreased significantly, it did not affect the properties of the receptor as judged by its ligand binding capacity and functional nuclear translocation of the existing AhR. The isoelectric point of the receptor was essentially unaltered after staurosporine treatment, an indirect indication that the degree of AhR phosphorylation did not change. There could be a variety of explanations for these results such as the decrease in the AhR levels may be due to either an increase in proteolytic activity caused by the imbalance of kinase/phosphatase levels or a decrease in de novo receptor synthesis.

Original languageEnglish (US)
Pages (from-to)170-175
Number of pages6
JournalArchives of Biochemistry and Biophysics
Volume305
Issue number1
DOIs
StatePublished - Jan 1 1993

All Science Journal Classification (ASJC) codes

  • Biophysics
  • Biochemistry
  • Molecular Biology

Fingerprint Dive into the research topics of 'Alterations in the Ah Receptor Level after Staurosporine Treatment'. Together they form a unique fingerprint.

Cite this